Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 31, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 13, 2019, 5:57 PM CDT for 4 counties in Mississippi. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2019, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 13, 2019, 6:12 PM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hinds County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 64 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:18 PM CDT | TSTM WND DMG | Flora, MS | ROOF WAS RIPPED OFF A STORAGE SHED AND BIG PINE TREES WERE BLOWN DOWN. DAMAGE ALSO OCCURRED TO THE CHEVRON. A TREE ALSO FELL ONTO A HOUSE WITH POSSIBLE INJURIES. |
| Apr 13, 6:18 PM CDT | TSTM WND DMG | Flora, MS | SEVERAL TREES DOWN AROUND THE FLORA, MS AREA. ALSO, A GAS STATION CANOPY WAS BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 2:20 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 515 m²/s²
- 0-3 km storm-relative helicity
- 933 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted.
733
WFUS54 KJAN 132257
TORJAN
MSC049-089-149-163-132345-
/O.NEW.KJAN.TO.W.0031.190413T2257Z-190413T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
557 PM CDT SAT APR 13 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Warren County in west central Mississippi...
South central Yazoo County in central Mississippi...
Northwestern Hinds County in central Mississippi...
Southwestern Madison County in central Mississippi...
* Until 645 PM CDT.
* At 556 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Newman, or near Vicksburg, moving northeast at 50
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Newman around 600 PM CDT.
Bovina around 605 PM CDT.
Edwards and Flowers around 610 PM CDT.
Youngton around 615 PM CDT.
Bolton around 620 PM CDT.
Brownsville around 625 PM CDT.
Flora and Pocahontas around 635 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3267 9041 3246 9016 3217 9072 3222 9073
3220 9075 3219 9075 3219 9078 3218 9079
3216 9077 3215 9077 3228 9091
TIME...MOT...LOC 2256Z 229DEG 45KT 3227 9079
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
TW2 follow-up statements
041
WWUS54 KJAN 132308
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
608 PM CDT SAT APR 13 2019
MSC049-089-149-163-132345-
/O.CON.KJAN.TO.W.0031.000000T0000Z-190413T2345Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
608 PM CDT SAT APR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EAST
CENTRAL WARREN...SOUTH CENTRAL YAZOO...NORTHWESTERN HINDS AND
SOUTHWESTERN MADISON COUNTIES...
At 608 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Flowers, or 11 miles east of Vicksburg, moving
northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Youngton around 615 PM CDT.
Brownsville around 625 PM CDT.
Flora around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3267 9041 3246 9016 3217 9072 3222 9073
3238 9078
TIME...MOT...LOC 2308Z 228DEG 44KT 3235 9068
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
TW944
WWUS54 KJAN 132312
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
612 PM CDT SAT APR 13 2019
MSC049-089-149-163-132322-
/O.CAN.KJAN.TO.W.0031.000000T0000Z-190413T2345Z/
Warren MS-Yazoo MS-Hinds MS-Madison MS-
612 PM CDT SAT APR 13 2019
...THE TORNADO WARNING FOR EAST CENTRAL WARREN...SOUTH CENTRAL
YAZOO...NORTHWESTERN HINDS AND SOUTHWESTERN MADISON COUNTIES IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for central,
southwestern and west central Mississippi.
LAT...LON 3267 9041 3246 9016 3217 9072 3222 9073
3238 9078
TIME...MOT...LOC 2310Z 229DEG 45KT 3239 9063
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 13, 4:59 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 13, 4:59 PM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
459 PM CDT Sat Apr 13 2019
...THE THREAT FOR SIGNIFICANT SEVERE WEATHER WILL CONTINUE TO
THROUGH MUCH OF THE NIGHT...
.DISCUSSION...
Through tonight: A powerful shortwave trough and associated cold
front moving from the southern plains into the lower MS Valley are
supporting a significant severe weather event over the ArkLaMiss
region. Prefrontal convection has been robust as it begins to
cross the Mississippi River and move into extreme western MS. The
warm sector environment in this area is characterized by an
extreme combination of instability and wind shear (ML CAPE up to
2500 J/KG and effective SRH > 400 m2/s2) that is supportive of
supercells and strong tornadoes. Expect the prefrontal convection
to gradually shift to the I-55 corridor by early evening, with
additional severe convection developing ahead of the cold front
that is approaching from the west. A broken linear convective
system will likely move across eastern MS late tonight with
straight-line wind damage becoming more of a concern vs strong
tornadoes. In addition heavy rainfall should become less of a
concern as the system becomes more progressive. One thing that is
of higher confidence is that the cold front should push east of
MS before daybreak. Primary points to be made here are that
threats remain about the same and updates going forward will be to
show a diminishing severe weather threat as the cold front pushes
across the area. /EC/
Sunday through Friday: As the upper trough lifts to the northeast
on Sunday morning, showers in cyclonic flow/cold advection will
affect the northern half of the CWA as the surface low lifts
away. A surface high quickly builds into the region on Monday and
upper ridging will set the stage for quiet weather for the first
half of the week. Temperatures will be near normal for this time
of year during this period - highs in the 70s/lower 80s and lows
near 50. Now, Monday morning will be a bit chilly with the surface
high developing over the area and temps will fall into the lower
40s, perhaps into the 30s in some sheltered locations.
The next weather-maker will come as another strong upper trough that
will move over the Central Plains on Wednesday. Being 5 days out,
the global models still differ a bit in solutions. The EMCWF still
has an open trough while the GFS has a deeper, closed low, both over
the same vicinity though. As the trough tracks eastward Wednesday
into Thursday, a frontal boundary will push through the ArkLaMiss.
Diffluent flow aloft will be conducive for intense vertical motion
and storm development over our region. In the warm sector of this
system, PWs will peak above 1.5 inches. At this time, the
instability and shear values appear to be conducive for another
potential round of severe storms. Will hold off of mentioning it in
the HWO at this time since there's so much going on in the short
term and we are still 5 days out with this system. Also, at this
time, it appears that the system will be progressive enough that
heavy rains and flash flooding shouldn't be much of an issue, but
depending on how the models continue to develop this system, that
will need to be re-evaluated. The model consensus has the system
exiting the area by Thursday night. The trough will push east and a
surface high builds into the region again. This appears to allow the
weather over the Easter weekend to be quiet and near normal.
Hopefully this solution continues. /10/
&&
.AVIATION...
18Z TAF discussion:
Expect TSRA/+TSRA to increase from west to east across the area
from this afternoon through the evening, moving east of the
GTR/MEI/HBG corridor after 06z, with prevailing ceilings likely
to drop to MVFR category. A strong pressure gradient and frontal
passages will make for changeable, gusty surface wind. Overall,
aviation conditions will be poor to hazardous during this forecast
period. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 61 42 73 / 84 20 0 0
Meridian 63 67 43 74 / 89 10 0 0
Vicksburg 55 61 43 72 / 81 28 1 0
Hattiesburg 61 66 43 75 / 82 4 0 0
Natchez 52 61 43 73 / 78 10 0 0
Greenville 53 60 44 69 / 94 31 0 0
Greenwood 55 59 42 70 / 91 54 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 10 PM CDT this evening for MSZ018-019-
025>027-034>036-040>043-047>049-053>066-072>074.
LA...Wind Advisory until 10 PM CDT this evening for LAZ007>009-015-
016-023>026.
AR...Wind Advisory until 10 PM CDT this evening for ARZ074-075.
&&Hazardous weather outlook, Apr 13, 3:06 PM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 306 PM CDT Sat Apr 13 2019 ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>036-040>042-047- 142015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Warren- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ018-019-025-142015- Bolivar-Sunflower-Leflore- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ029>033-037>039-045-046-051-052-142015- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Neshoba-Kemper-Newton-Lauderdale- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ026>028-142015- Grenada-Carroll-Montgomery- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, a few possibly strong, damaging winds up to 70mph, and golf ball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms will lead to flash flooding Saturday afternoon into early Sunday morning. 1-3" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ044-050-142015- Leake-Scott- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ043-048-049-053>055-059>063-142015- Catahoula-Concordia-Madison MS-Hinds-Rankin-Claiborne-Copiah- Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ056>058-064>066-072>074-142015- Smith-Jasper-Clarke-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 306 PM CDT Sat Apr 13 2019 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight A severe weather outbreak is likely Saturday afternoon into early Sunday morning. Tornadoes, some of which could be strong, widespread damaging winds up to 70mph, and golf ball to baseball size hail are likely. (https://www.weather.gov/images/jan/graphicast/1.png) Heavy rainfall from multiple rounds of storms could lead to flash flooding Saturday afternoon into early Sunday morning. 1-2" of rain with locally higher amounts is expected. (https://www.weather.gov/images/jan/graphicast/2.png) A few downed trees and power lines are possible due to sustained winds ranging from 25 to 30 mph and potential for wind gusts around 40 mph. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 3 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 13, 5:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 3 SSW VICKSBURG 32.31N 90.90W
04/13/2019 WARREN MS AMATEUR RADIO
WARRENTON ROAD BLOCKED BY DOWNED TREES.
&&
TPLocal storm report, Apr 13, 5:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 4 ESE PHOENIX 32.56N 90.50W
04/13/2019 YAZOO MS EMERGENCY MNGR
STRUCTURE DAMAGE ON COX FERRY RD. REPORTED
BY EM.
&&
TPLocal storm report, Apr 13, 5:52 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM FLASH FLOOD 5 W PHOENIX 32.59N 90.66W
04/13/2019 WARREN MS TRAINED SPOTTER
ONE FOOT OF WATER OVER SR-3 AT THE YAZOO /
WARREN COUNTY LINE. WATER MOVING RAPIDLY
ACROSS ALL LANES. MULTIPLE AREAS OF THE
ROADWAY UNDER WATER.
&&
TPLocal storm report, Apr 13, 5:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 3 ESE PHOENIX 32.57N 90.52W
04/13/2019 YAZOO MS EMERGENCY MNGR
DAMAGE ON HEBRON CHURCH RD.
&&
TPLocal storm report, Apr 13, 5:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 1 NNE FLOWERS 32.40N 90.67W
04/13/2019 E1.00 INCH WARREN MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED ON BIRDSONG RD.
&&Local storm report, Apr 13, 5:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CDT SAT APR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 1 W BEECHWOOD 32.33N 90.83W
04/13/2019 WARREN MS AMATEUR RADIO
TREE AND POWER LINE DOWN ON LEE ROAD.
&&
TPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:00 PM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Apr 12, 10:33 PM CDT | Special Weather Statement | JAN | Adams, Jefferson | 42 min |
| Apr 12, 10:51 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson | 39 min |
| Apr 12, 11:22 PM CDT | Special Weather Statement | JAN | Copiah | 38 min |
| Apr 12, 11:52 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Scott, Simpson, Smith | 38 min |
| Apr 13, 3:19 AM CDT | Wind Advisory | JAN | Adams, Bolivar, Carroll, Claiborne, Clarke, Copiah and 26 more | 19 hr |
| Apr 13, 5:25 AM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Apr 13, 5:39 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 51 min |
| Apr 13, 7:08 AM CDT | Special Weather Statement | JAN | Sharkey | 52 min |
| Apr 13, 9:25 AM CDT | River Flood Warning | JAN | Clay | 4 days |
| Apr 13, 9:59 AM CDT | River Flood Warning | JAN | Leake | 10 days |
| Apr 13, 10:01 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 13, 10:03 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 15 days |
| Apr 13, 10:03 AM CDT | River Flood Warning | JAN | Lawrence | 16 days |
| Apr 13, 10:24 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 8 days |
| Apr 13, 10:24 AM CDT | River Flood Warning | JAN | Humphreys | 34 hr |
| Apr 13, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 61 min |
| Apr 13, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 57 min |
| Apr 13, 4:05 PM CDT | Tornado Warning | JAN | Warren | 55 min |
| Apr 13, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 48 min |
| Apr 13, 4:42 PM CDT | Tornado Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 63 min |
| Apr 13, 4:47 PM CDT | Flash Flood Warning | JAN | Claiborne, Warren | 3 hr |
| Apr 13, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 51 min |
| Apr 13, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 48 min |
| Apr 13, 5:05 PM CDT | Tornado Warning | JAN | Hinds, Issaquena, Warren | 25 min |
| Apr 13, 5:23 PM CDT | Tornado Warning | JAN | Humphreys, Sunflower | 23 min |
| Apr 13, 5:27 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 63 min |
| Apr 13, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 50 min |
| Apr 13, 5:45 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Yazoo | 3 hr |
| Apr 13, 6:20 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 3 hr |
| Apr 13, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 43 min |
| Apr 13, 6:42 PM CDT | Tornado Warning | JAN | Attala, Holmes | 11 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.